Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Best approximation of positive power series

Author: B. L. R. Shawyer
Journal: Math. Comp. 43 (1984), 529-534
MSC: Primary 41A10; Secondary 41A50
MathSciNet review: 758199
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This paper extends work of Fiedler, Jurkat and the present author to series of the form $ \Sigma \,{a_n}{x^n}$ where $ \{ {a_n}\} $ is a moment sequence and $ 0 < x < 1$. In the cases where it is possible to calculate it exactly, we find the best $ {L^p}$ approximation to the sum of the series and the actual terms of the matrices involved. We have an advantage over accelerators commonly used for accelerating convergence in that we know explicitly the errors in our calculations.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 41A10, 41A50

Retrieve articles in all journals with MSC: 41A10, 41A50

Additional Information

PII: S 0025-5718(1984)0758199-2
Article copyright: © Copyright 1984 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia